Alert archive / Indiana / Freeze Warnings in 2007

Freeze Warning 7, NWS Northern Indiana

April 12, 20078 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan

NWS Northern Indiana issued this freeze warning at Apr 12, 2007, 3:41 PM EDT for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Apr 13, 2007, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2007, 3:41 PM EDT (19:41 UTC)
In effect from
Apr 13, 2007, 4:00 AM EDT
Expired
Apr 13, 2007, 9:00 AM EDT
In force
5 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 121941
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT THU APR 12 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-130345-
/O.NEW.KIWX.FZ.W.0007.070413T0600Z-070413T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
341 PM EDT THU APR 12 2007 /241 PM CDT THU APR 12 2007/

...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT
/7 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
8 AM EDT /7 AM CDT/ FRIDAY. 

LOW PRESSURE CENTERED OVER LAKE HURON WILL MOVE SLOWLY EAST
TONIGHT AND RESULT IN A CONTINUATION OF UNSEASONABLY COLD AIR OVER
OUR AREA. CLOUDINESS IS EXPECTED TO GRADUALLY DIMINISH OVERNIGHT...
ALLOWING TEMPERATURES TO FALL BELOW FREEZING LATE TONIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
2 follow-up statements
000 
WWUS73 KIWX 130238
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 PM EDT THU APR 12 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-131045-
/O.EXT.KIWX.FZ.W.0007.070413T0800Z-070413T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
1038 PM EDT THU APR 12 2007 /938 PM CDT THU APR 12 2007/

...FREEZE WARNING NOW IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM
EDT /8 AM CDT/ FRIDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
9 AM EDT /8 AM CDT/ FRIDAY. 

LOW PRESSURE CENTERED OVER LAKE HURON WILL MOVE SLOWLY EAST
OVERNIGHT AND RESULT IN A CONTINUATION OF UNSEASONABLY COLD AIR
OVER THE AREA. CLOUDINESS IS EXPECTED TO GRADUALLY DIMINISH
OVERNIGHT...ALLOWING TEMPERATURES TO FALL BELOW FREEZING DURING
THE EARLY MORNING HOURS OF FRIDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...FLOWERS AND
OTHER SENSITIVE VEGETATION.

$$
000 
WWUS73 KIWX 131021
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
621 AM EDT FRI APR 13 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-131300-
/O.CON.KIWX.FZ.W.0007.000000T0000Z-070413T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
621 AM EDT FRI APR 13 2007 /521 AM CDT FRI APR 13 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

CLEARING SKIES HAVE ALLOWED TEMPERATURES TO FALL TO AT OR JUST
BELOW FREEZING EARLY THIS MORNING. TEMPERATURES WILL WARM ABOVE
FREEZING BY 9 AM EDT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...FLOWERS AND
OTHER SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at Apr 12, 2:06 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 12, 2:06 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 PM EDT THU APR 12 2007

.AVIATION...
THE LOW OVER MICHIGAN WILL CONTINUE ON TO THE EAST TODAY INTO
TONIGHT. THEN TOMORROW MORNING A HIGH PRESSURE RIDGE WILL BE
BUILDING INTO THE AREA FROM THE WEST. THE OFF AND ON RAIN OR SNOW
IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS...AND SHOULD
END ABOUT EARLY TO MID EVENING. CEILINGS SHOULD THEN RISE TO ABOUT
MID MVFR RANGE AND THEN AFTER MIDNIGHT RISE TO VFR. THE WIND IS
NOT EXPECTED TO BE GUSTY TONIGHT LIKE THIS AFTERNOON...BUT WILL BE
AROUND 10 KNOTS...STILL OUT OF THE WEST. THEN TOMORROW MORNING THE
WIND WILL TURN TO THE NORTHWEST AS THE LOW MOVES FURTHER ON TO THE
EAST.

&&

.PREV DISCUSSION... /ISSUED 436 AM EDT THU APR 12 2007/
SHORT TERM...
TODAY THROUGH TONIGHT. CURRENT ANALYSIS REVEALS BROAD UPPER LEVEL
H5 TROUGH OVER THE GREAT LAKES REGION. RAIN AND SNOW SHOWERS WERE
SCATTERED ABOUT THE REGION WITH THE MOST PERSISTENT AREA OF PRECIP
IN CENTRAL MI. TEMPERATURES ACROSS THE CWA RANGED FROM THE MID 40S
EAST TO THE MID 30S WEST.

MODELS IN GOOD AGREEMENT WITH PROGRESSING H5 CLOSED LOW INTO THE
FAR NORTHEASTERN US BY THIS EVENING. IN ITS WAKE...SHORTWAVE
RIDGING WILL SPREAD INTO THE REGION AND ALLOW FOR MID AN LOW LEVEL
DRYING...CLEARING CLOUDS AND PRECIP OUT OF THE AREA. IN THE MEAN
TIME...EXPECT AREAS OF RAIN SHOWERS THIS MORNING TO EXPAND INTO THE
CWA AND CHANGE TO MOSTLY SNOW IN THE NORTH AND WEST. DAYTIME HEATING
WILL ALLOW FOR A POSSIBLE MIX OF RAIN AND SNOW THIS AFTERNOON...WITH
RAIN LIKELY SOUTH. COLD POOL ALOFT COUPLED WITH STEEP LL LAPSE RATES
AS INDICATED BY WRF SOUNDINGS...WILL ALLOW SHOWERS TO DEVELOP THIS
AFTERNOON. NOT EXPECTING ANY ACCUMULATION THIS AFTERNOON IN AREAS
THAT DO SEE SNOW SHOWERS. THESE WILL MAINLY BE A NUISANCE IN
PRODUCING REDUCED VSBYS. THE MOST IMPORTANT WEATHER PROBLEM TODAY
WILL LIKELY BE THE WINDS. A STRONG PRESSURE GRADIENT...CAA...AND
GOOD UNIDIRECTIONAL LINKAGE WILL PROMOTE MODERATE GUSTY WINDS. H925
GEOSTROPHIC WIND SPEEDS WERE PROGGED AT 45 KNOTS BY THE WRF THIS
AFTERNOON. WINDS MAY GUSTS HIGH AS 35 MPH TODAY...ESPECIALLY ON LAKE
MI. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GUSTY WINDS AND HIGH
WAVES.

WINDS AND SHOWERS WILL DECREASE THIS EVENING...AS LOW PRESSURE
EXITS THE REGION. EXPECTING CLOUDS TO GRADUALLY CLEAR OUT TONIGHT
WITH RIDGING OVER THE REGION. LOWS WILL DROP TO AROUND FREEZING
WITH CLEARING. EXPECTING WINDS TO STAY UP SOME TONIGHT...SO NOT
ANTICIPATING FOG DEVELOPMENT AT THIS POINT.

LONG TERM...
FRIDAY THROUGH WEDNESDAY. SEVERAL CHANGES TO EXTENDED FORECAST PD.
TREND TOWARD GFS/ECMWF/GEM SOLN BECOMING MORE APPARENT. NAM OUTLIER
WITH TOO STRONG/ISOLATED SRN STREAM AT F60...KEEPING SFC LOW
STRONGER AND FURTHER WEST BY ABOUT 350 MILES. WITH STRONGLY BACKED
LOW LEVEL FLOW PER GFS AND INITIALLY DRY MID LEVELS TO AFFORD COOL ENOUGH
BL CONDITIONS WITH EVAPORATIVE AND DYNAMICALLY COOLED COLUMN FOR AT
LEAST THE POTENTIAL FOR MIX RASN AT ONSET OF PRECIP SAT...THOUGH AS
BEST MOISTURE/ISENT LIFT TO SOUTH WILL KEEP POPS IN CHC CAT. TRENDED
COOLER WITH TEMPS THIS WEEKEND AS FCST WAS ABOUT 10F WARMER THAN 00Z
GUID. AS SYSTEM UNDERGOES PHASING WITH NRN STREAM AND RAPID 8-7H
STRENGTHENING SAT NIGHT THROUGH TN VALLEY COLD AIR DEEPENS THROUGH
CWA. TRENDED TEMPS COLDER INTO THE FIRST OF THE WEEK AS WELL WITH
HIGH AMPLITUDE TROF IN ERN STATES AND STRONG COASTAL CYCLOGENESIS
UNDERWAY...THEN TREND BACK TOWARD CLIMO END OF FCST PD AS EAST COAST
LOW SLOWLY FILLS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING FOR
     INZ003-004-012.

MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 12 PM EDT FRIDAY FOR LMZ043-046.

&&

SHORT TERM...CHAMBERLAIN
LONG TERM....MURPHY
AVIATION...LOTHAMER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:05 PM EDTSevere Thunderstorm WarningIWXJay28 min
Apr 12, 10:02 AM EDTFlood WatchIWXStarke45 hr

Nearby

Freeze Warnings in Indiana, 2007Freeze Warnings in Ohio, 2007Freeze Warnings in Michigan, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.